Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 125, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 29, 2010, 7:56 AM CDT for Baldwin County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2010, 7:56 AM CDT (12:56 UTC)
- Expired
- Aug 29, 2010, 8:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:30 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 29, 4:30 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT SUN AUG 29 2010
.SHORT TERM (TODAY AND TONIGHT)...LATEST RADAR LOOPS CONTINUE TO
SHOW WIDESPREAD PRECIP ACROSS THE CENTRAL GULF COAST REGION WITH
MOST OF THE CONVECTION DIURNALLY DRIVEN...BETTER COVERAGE AND
INTENSITY DEVELOPING OVER THE ADJACENT GULF WATERS THIS MORNING
MOVING NORTHWARD WITH MEAN FLOW. ALOFT...WEAK MID LEVEL TROF LOCATED
OVER NORTHERN LA AND SOUTHERN AR IS PROGGED TO DRIFT BACK TO THE
EAST AND FILL SLOWLY TODAY...THOUGH PROVIDING ENOUGH MID LEVEL
FORCING OR LIFT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO CONTINUE
ACROSS MUCH OF THE FORECAST AREA TODAY WITH THE BEST COVERAGE STILL
CONCENTRATED ALONG THE IMMEDIATE COAST AND OFFSHORE WHERE BETTER LOW
LEVEL CONVERGENCE CONTINUES. AS MID LEVEL FEATURE SHIFTS FURTHER
EAST LATER TODAY AND TONIGHT WEAK BOUNDARY FOR BETTER CONVERGENCE TO
THE SOUTH SHIFTS EAST RESULTING IN BETTER COVERAGE OF PRECIP OVER
THE WESTERN FL PANHANDLE AND OFFSHORE THIS EVENING AND OVERNIGHT.
WITH PWS RANGING FROM 2 TO 2.4 INCHES ACROSS MUCH OF THE SOUTHERN
HALF OF THE CWFA COMBINED WITH CURRENT ANTECEDENT SOIL CONDITIONS
BELIEVE THE THREAT FOR HEAVY PONDING OF WATERS STILL EXISTS
ESPECIALLY WHERE POOR DRAINAGE CONTINUES TO BE PROBLEM. WITH
THIS...WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR NOW AND LET THE
ONCOMING SHIFT REASSESS THE SITUATION WITH NEXT MODEL RUNS. BELIEVE
THE HEAVY PRECIP WILL MOVE INLAND LATER TODAY AND OVERNIGHT...VERY
SIMILAR TO THE CURRENT PATTERN OVER THE REGION RIGHT NOW. AS A
RESULT WILL CONTINUE TO MENTION CATEGORICAL POPS ACROSS MUCH OF THE
FORECAST AREA THROUGH 00Z...TAPERING OFF OVER INLAND AREAS DUE TO
DIURNAL COOLING. AS FOR TEMPS WILL CONTINUE TO UNDERCUT THE CURRENT
MAV/MET GUIDANCE FOR HIGHS TODAY DUE TO WIDESPREAD PRECIP AND
CLOUDS...AND GO SLIGHTLY HIGHER THAN THE GUIDANCE TONIGHT GENERALLY
FOR THE SAME REASON. 32/EE
FOR MONDAY THROUGH TUESDAY NIGHT...SUBTLE CHANGES IN THE UPPER
PATTERN LEAD TO LOWER POPS THROUGH TUESDAY. THE STRONG UPPER
HIGH PARKED OVER THE CENTRAL EAST COAST STATES WEAKENS SLIGHTLY BUT
WITH THE RIDGE AXIS SHIFTING WESTWARD ACROSS THE FLORIDA PENINSULA
AND INTO THE FAR EASTERN GULF BY 12Z WEDNESDAY. MEANWHILE THE UPPER
TROF ORIENTED NEARLY NORTH-SOUTH MEANDERS MAINLY OVER
MISSISSIPPI...THEN FOLLOWS SUITE SHIFTING FURTHER WEST TO THE
MISSISSIPPI RIVER VALLEY. FAIRLY DEEP MOISTURE IN PLACE OVER THE
AREA WITH PRECIPITABLE WATER VALUES RANGING FROM 2-2.5 INCHES ON
MONDAY TRENDS DRIER TUESDAY INTO TUESDAY NIGHT MAINLY OVER THE
EASTERN PORTION OF THE AREA DUE TO SUBSIDENCE ASSOCIATED WITH THE
UPPER RIDGE. A SERIES OF VIGOROUS MID LEVEL SHORTWAVES CONTINUE TO
MOVE ACROSS THE REGION WITHIN THE UPPER TROF ON MONDAY WHICH MAINLY
AFFECT THE FORECAST AREA ON MONDAY THEN TO A LESSER EXTENT ON
TUESDAY WITH THE UPPER TROF MOVING WESTWARD. LOW LEVEL CONVERGENCE
CONTINUES TO BE FAIRLY GOOD OVER THE COASTAL AREAS ON MONDAY AND
HAVE GONE WITH LIKELY POPS NEAR MUCH OF THE COAST. THE GFS IS
FAIRLY HIGH WITH QPF NEAR THE COAST ON MONDAY WITH AMOUNTS NEAR 1
INCH WHILE THE NAM AND ECMWF ARE LOWER. HAVE ACCEPTED HPC QPF
THROUGH THE PERIOD WHICH HAS QPF AROUND A HALF INCH OVER EXTREME
SOUTHEAST MISSISSIPPI INTO EXTREME SOUTHWEST ALABAMA. AM THINKING
THAT THE INDICATIONS ARE TRENDING TOWARDS THE QPF BEING INSUFFICIENT
TO SUPPORT THE FLASH FLOOD WATCH CONTINUING THROUGH MONDAY MORNING
BUT AM GOING TO LEAVE THE WATCH AS IS FOR NOW AND LET THE DAYSHIFT
REASSESS TO SEE IF THIS TREND CONTINUES. WILL CONTINUE WITH CHANCE
POPS FOR THE SOUTHERN HALF OF THE FORECAST AREA MONDAY NIGHT WITH
SLIGHT CHANCE POPS INLAND...THEN WILL HAVE CHANCE POPS OVER THE
WESTERN PORTION OF THE AREA ON TUESDAY WITH POPS DROPPING TO SLIGHT
CHANCE OVER EASTERN SECTIONS WITH DRIER AIR WORKING INTO THE AREA.
TEMPERATURES WILL BE SLIGHTLY BELOW SEASONABLE LEVELS...EXCEPT
TRENDING TOWARDS SLIGHTLY ABOVE SEASONABLE LEVELS OVER THE EASTERN
PORTION OF THE AREA ON TUESDAY WHERE CLOUD COVER WILL BE LESS. /29
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE UPPER TROF MOVES WEST
AWAY FROM THE FORECAST AREA ON WEDNESDAY THEN RETURNS EAST AND IS
ABSORBED BY A LONGWAVE TROF ADVANCING ACROSS THE PLAINS. A SURFACE
RIDGE MAINTAINS AN EASTERLY FLOW OVER THE FORECAST AREA ON WEDNESDAY
THEN BREAKS DOWN ON THURSDAY ALLOWING FOR AN ONSHORE FLOW TO DEVELOP
WHILE A WEAK COLD FRONT APPROACHES FROM THE NORTH. THE WEAK FRONT
MOVES THROUGH THE AREA THURSDAY NIGHT THEN RETURNS NORTH TO STALL
OVER THE FORECAST AREA FOR FRIDAY. THE WEAK GRADIENT OVER THE AREA
ALLOWS FOR THE FRONT TO SLIP OFFSHORE FRIDAY NIGHT THEN RETURN
INLAND ON SATURDAY WITH DIURNAL HEATING/COOLING. THE TREND TOWARDS
LOWER DEEP LAYER MOISTURE OCCURRING LATE IN THE SHORT TERM PERIOD
CONTINUES ON WEDNESDAY AND HAVE GONE WITH CHANCE POPS OVER EXTREME
SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WITH POPS
TAPERING OFF TO THE EAST. WILL LITTLE FORCING OVER THE AREA SAVE
FOR THE WEAK ONSHORE FLOW IN THE AFTERNOON...HAVE GONE WITH SLIGHT
CHANCE POPS ROUGHLY OVER THE SOUTHERN HALF OF THE AREA ON THURSDAY.
THE PRESENCE OF THE WEAK FRONT COMBINED WITH PRECIPITABLE WATER
VALUES NEAR 1.25-1.50 INCHES...ABOUT 75-90 PERCENT OF
NORMAL...SUPPORTS STAYING WITH SMALL POPS FOR THE DAYTIME PERIOD
FRIDAY AND SATURDAY. TEMPERATURES WILL TREND ABOVE SEASONABLE
LEVELS THROUGH THE PERIOD. /29
&&
.AVIATION (12Z ISSUANCE)...LOW CEILINGS...RESULTING IN VFR
CONDITIONS MOSTLY...RANGING FROM 1K FEET TO 3.5K FT IN AND AROUND
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. WINDS WILL BE
MOSTLY FROM THE EAST AND SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER
GUSTS THROUGH TONIGHT. 32/EE
&&
.MARINE...A WEAK TROUGH OF LOW PRESSURE STALLED ALONG THE NORTH
CENTRAL GULF COAST COMBINED WITH STRONG HIGH PRESSURE BUILDING
SOUTHWARD ALONG THE EASTERN SEABOARD WILL HELP MAINTAIN A MODERATE TO
STRONG EASTERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY
WEDNESDAY. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE
THROUGH TONIGHT THEN GRADUALLY DIMINISH TO 15 TO 20 KNOTS THROUGH
EARLY WED FOR ALL MARINE ZONES. SEAS WILL MOSTLY RANGE FROM 4 TO 6
FEET OUT TO 60 NM THROUGH MIDWEEK. WINDS AND SEAS WILL GRADUALLY
DIMINISH LATE WED INTO THU AS HIGH PRESSURE TO THE NORTHEAST WEAKENS.
32/EE
&&
.FIRE WEATHER...NO CONCERNS AS THE WET AND MOIST PATTERN OVER THE
AREA WILL KEEP AFTERNOON RELATIVE HUMIDITIES WELL ABOVE CRITICAL
LEVELS THROUGH MONDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 84 74 87 72 / 80 60 60 30
PENSACOLA 84 76 86 75 / 80 60 50 40
DESTIN 83 77 86 76 / 80 60 50 40
EVERGREEN 84 70 87 71 / 80 50 40 20
WAYNESBORO 84 69 88 68 / 80 50 40 20
CAMDEN 84 70 87 70 / 80 50 30 10
CRESTVIEW 84 73 86 71 / 80 60 50 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
AND UPPER MOBILE.
FL...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 29, 5:55 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN AUG 29 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN AUG 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDDAY MONDAY FOR THE POTENTIAL OF EXCESSIVE RAINFALL MOSTLY OVER COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA...STRETCHING NORTHWARD OVER ESCAMBIA COUNTY IN ALABAMA...AND GEORGE AND STONE COUNTIES IN SOUTHEAST MISSISSIPPI. THIS WATCH INCLUDES THE METRO AREAS OF MOBILE AND PENSACOLA. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH TONIGHT PRODUCING ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES OR MORE LOCALLY THROUGH EARLY MONDAY MORNING. SMALLER RIVERS IN THE AREA MAY APPROACH FLOOD STAGE THROUGH TONIGHT DUE TO HEAVY RAINFALL CONTINUING OVER THE REGION. A MODERATE TO STRONG EASTERLY WIND OVER THE MARINE AREA WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MIDDAY MONDAY AS THE RISK FOR HEAVY RAIN CONTINUES OVER MUCH CENTRAL GULF COAST REGION. A MODERATE TO STRONG EASTERLY WIND FLOW OVER THE MARINE AREA WILL CONTINUE THROUGH MIDWEEK...GIVING WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MIDDAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 29, 5:15 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT SUN AUG 29 2010 ALZ063-064-291100- LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...DAUPHIN ISLAND... 515 AM CDT SUN AUG 29 2010 ...STRONG THUNDERSTORMS WILL AFFECT COASTAL AREAS OF BALDWIN AND MOBILE COUNTIES... AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 8 MILES SOUTH OF SAND ISLAND AND FORT MORGAN...MOVING NORTH AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SAND ISLAND...FORT MORGAN...DAUPHIN ISLAND...EAST END OF DAUPHIN ISLAND...WEST END OF DAUPHIN ISLAND...BAYOU LA BATRE AND DELCHAMPS THROUGH 600 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:49 AM CDT | Special Marine Warning | MOB | 41 min | |
| Aug 29, 6:22 AM CDT | Special Marine Warning | MOB | 53 min | |
| Aug 29, 6:53 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Aug 29, 7:07 AM CDT | Special Marine Warning | MOB | 38 min | |
| Aug 29, 7:14 AM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 29, 8:26 AM CDT | Special Marine Warning | MOB | 49 min | |
| Aug 29, 9:56 AM CDT | Special Marine Warning | MOB | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.